Indiana, 2005Damaging Wind in Indiana, July 20, 2005
July 20, 2005 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 20, 3:27 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 20, 3:27 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EDT WED JUL 20 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
SCATTERED CONVECTION RESTRICTED PRIMARILY TO THE SOUTHERN HALF OF
THE ILN FA AT THE MOMENT. AXIS OF SURFACE CONVERGENCE ALONG WITH
BOUNDARY LAYER CAPE VALUES APPROACHING 2000 J/KG HAS ALLOWED
STORMS TO INITIATE. PWAT VALUES AROUND 2.0 INCHES INDICATE
ISLOATED FLOODING A POSSIBILITY INTO THIS EVENING. NEXT ROUND OF
CONVECTION THAT MAY IMPACT THE ILN AREA CURRENTLY MOVING EAST INTO
NW IN. THIS CONVECTION CURRENTLY MOVING INTO MODERATELY UNSTABLE
AIRMASS. ALTHOUGH IT HAS MOVED AWAY FROM ITS SOURCE REGION...THERE
WILL REMAIN SOME LOWER TO MID-LEVEL FORCING THAT THIS MCS WILL BE
SUPPORTED BY. EXPECT SOME OF THIS CONVECTION TO IMPACT THE NW
PORTION OF OUR FA LATER THIS EVENING. IT SHOULD HOLD SOMEWHAT
TOGETHER AS IT MOVES ESE DURING THE OVERNIGHT HOURS. THUS SLT CHC
POPS HAVE BEEN INTRODUCED FOR THE OVERNIGHT HOURS AFFECTING MOST
OF OUR FA.
FORECAST FOR TOMORROW RATHER COMPLICATED AS TROUGH/FRONTAL BDRY
SHOULD SLIDE SLOWLY ACROSS THE FA...POSSIBLY LINGERING ACROSS OUR
SOUTHER SECTIONS INTO THE EVENING. HAVE NOT STRAYED FAR FROM MOS
GUIDANCE FOR NEXT SEVERAL PERIODS.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
UPPER PATTERN IS TRANSITIONING TO NORTHWESTERLY FLOW WITH STRONG
UPPER HIGH BUILDING INTO OUR SOUTH. THIS PUTS THE FORECAST AREA
INTO A VERY WARM AND STICKY PATTERN WITH PERIODIC SHOTS OF STRONG
THUNDERSTORMS. TEMPERATURES WILL AVERAGE ABOVE NORMAL THROUGH THE
PERIOD WITH OVERNIGHT LOWS NOT FALLING BELOW 70 AT TIMES. THE
STICKIEST AND HOTTEST DAYS LOOK LIKE SUNDAY INTO MONDAY AS 500
HEIGHTS GO ABOVE 590 DM. CONVECTION WILL BE HARD TO TIME AS IT WILL
BE BOTH NOCTURNAL AND DIURNALLY DRIVEN...DEPENDING ON THE TIMING OF
THE WEAK PERTURBATIONS WORKING DOWN IN THE NORTHWESTERLY FLOW.
TIPTON
&&
.AVIATION (18Z-18Z)...
CONVECTION HAS FORMED ALONG STATIONARY BOUNDARY ACROSS THE SOUTH
FA...WHICH WAS ALSO ALONG THE DIFFERENTIAL HEATING EDGE OF MORNING
FOG. EXPECT THIS EARLY ROUND OF CONVECTION TO TAPER OFF AFTER SUNSET.
MODELS THEN SWING H5 S/W INTO THE FA LATE TONIGHT INTO THU.
MODELS DIFFER ON STRENGTH OF CONVECTION. GFS HAS BACKED OFF FROM
ITS 06Z MCS WHICH PRODUCED OVER 4 INCHES OF QPF IN INDIANA...BUT
STILL BRINGS IN A NICE BULLSEYE OVER THE NORTH. THE NAM MEANWHILE
WASHES OUT THE QPF...WHILE STILL BRINGING THE S/W AND 700MB OMEGA IN.
ACTUALLY PREFER THE NGM SOLUTION...WHICH SWINGS QPF IN AFTER
06Z...THEN IS THROUGH THE FA BY 18Z.
SITES
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 20, 4:21 AM EST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
521 AM EDT WED JUL 20 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-210920-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
521 AM EDT WED JUL 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 20, 2:50 PM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 E WARSAW 38.79N 84.86W
07/20/2005 GALLATIN KY LAW ENFORCEMENT
TREES DOWNED ON ROUTE 42 BETWEEN WARSAW AND ROUTE 127.
POWERLINES DOWN. A TREE FELL ON A HOUSE.
&&
JFThunderstorm Wind, Dearborn
- When
- July 20, 6:30 PM EST to 6:34 PM EST
- Where
- Dearborn County, 2 mi S of St Leon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.267, -84.967
Several homes and barns along Legion Road had structural damage. Patio furniture was strewn from a few homes. Numerous trees were also downed. This may have been a microburst.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 20 to 26, 20054 deaths · 65 injured · 29 events
- Heat in Illinois, July 20 to 26, 20051 death · 17 events
- Heat in North Carolina, July 20, 20051 death · 1 event
- Rip Current in Florida, July 20, 20051 death · 1 event
- Tornadoes in Texas, July 20, 2005$100,000 · F1 · 8 events
- Tornado in Florida, July 20, 2005$437,000 · F0 · 1 event
- Tornadoes and Storm Surge in Texas, July 20, 2005$155,000 · F0 · 13 events
- Hail and Damaging Winds in South Dakota, July 20, 2005$175,000 · 4.25 in hail · 8 events
- Damaging Winds in Michigan, July 20, 2005$155,000 · 60 kt wind · 6 events
- Damaging Wind in Arizona, July 20, 2005$175,000 · 60 kt wind · 1 event
- Strong Wind in Alabama, July 20, 20053 injured · $45,000 · 1 event
- Damaging Winds and Lightning Strike in Illinois, July 20, 2005$100,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469818.